MAUDE Adverse Event Report: S & S SURGICAL SAFETY SCALPEL; HANDLE, SCALPEL

S & S SURGICAL SAFETY SCALPEL; HANDLE, SCALPEL
Model Number D4511A
Medical Device Problem Codes Mechanical Problem (1384); Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: rough handling during transit.Corrective action: a change request has been submitted to add a "caution" notification label.Investigation summary: an internal complaint (call 47143) was received for a safety scalpel (part d4511a) that was not fully retracted into the handle, resulting in injuries to personnel unpacking the product.The defective device was not available for evaluation.However, photos of the reported failure were provided and confirmed the event.A device history record review was unable to be performed because the affected lot number was not provided.A check of finished good inventory found no loose or exposed blades.Because the locking mechanisms of the scalpels in finished good inventory were found to be functioning correctly prior to shipment, the scalpel vendor was not notified of the reported event.The reported failure of the blade being exposed was determined not to be a malfunction or defect of the scalpel.The investigation is complete at this time.If new or critical information is received, this report will be updated.
 
Event or Problem Description
Employees were cut from the scalpel blade when opening cases.Some blades were exposed and not locked.

Brand Name
SAFETY SCALPEL
Common Device Name
HANDLE, SCALPEL
Manufacturer (Section D)
S & S SURGICAL
117 edgington lane
wheeling WV 26003
MDR Report Key8674520
Report Number2320762-2019-00002
Device Sequence Number19590619
Product Code GDZ
UDI-Device Identifier50749756645381
UDI-Public50749756645381
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberD4511A
Device Lot NumberNOT PROVIDED
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2019
Initial Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1